MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR INSERTION HANDLE FOR 4.5MM LCP PROX TIBIA PL-LT; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR INSERTION HANDLE FOR 4.5MM LCP PROX TIBIA PL-LT; GUIDE
Model Number 03.120.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id= (b)(6).Initial reporter synthes employee.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that periarticular aiming arm can not be fixed on the insertion handle.It was not reported that there was any surgical delay.There was no patient consequence.Concomitant device reported: unknown periarticular aiming arm (part # unknown, lot # unknown, quantity unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the insertion handle f/aiming arm f/lcp prox (part # 03.120.005/ lot # 3094728) was received at us cq.Upon magnification, it was identified that the most proximal internal threads where the insertion handle would mate with the aiming arm were stripped/deformed.Due to the stripped/deformed condition of the internal threads, the insertion handle would not be able to mate with a relevant aiming arm.The overall complaint was confirmed due to the identified damage.Dimensional inspection: dimensional inspection was performed due to post manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) conclusion: the overall complaint was confirmed for the received the insertion handle f/aiming arm f/lcp prox as the internal threads were stripped/deformed.Although no definitive root-cause can be determined its possible the device experienced unintended forces while in use, damaging the threads.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.120.005, lot: 3094728, manufacturing site: haegendorf, release to warehouse date: 18.Mar.2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIARTICULAR INSERTION HANDLE FOR 4.5MM LCP PROX TIBIA PL-LT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9539808
Report Number2939274-2020-00019
Device Sequence Number19416931
Product Code FZX
UDI-Device Identifier10886982074034
UDI-Public(01)10886982074034
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.005
Device Catalogue Number03.120.005
Device Lot Number3094728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/08/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: AIMING ARM